Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 6, NWS Melbourne, FL

March 2, 1994Flagler County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Mar 2, 1994, 10:25 AM EST for Flagler County, Florida. It was in force for 65 min.

The area

The counties it named.

The facts

Issued
Mar 2, 1994, 10:25 AM EST (15:25 UTC)
Expired
Mar 2, 1994, 11:30 AM EST
In force
65 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 3.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 021526 RRA
SVRDAB
FLC035-FLZ501-021630-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
1025 AM EST WED MAR 2 1994
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
EFFECTIVE UNTIL 1130 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHEAST FLORIDA
 
   ...FLAGLER COUNTY
 
  AND FOR MARINE INTERESTS ON THE COASTAL WATERS FROM...
 
   ...MARINELAND  TO  FLAGLER BEACH
 
A CLUSTER OF SEVERE THUNDERSTORMS WAS DETECTED BY THE DAYTONA BEACH
WEATHER RADAR OVER THE SOUTHWEST PART OF FLAGLER COUNTY SOUTHWEST
OF BUNNELL.
 
THIS CLUSTER OF STORMS WAS MOVING RAPIDLY NORTHEAST 55 MPH.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 9:18 AM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 2, 9:18 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
918 AM EST WED MAR 2 1994

WILL GO CATEGORICAL POPS ALL ZNS. FEW WORDING CHGS. OTHERWISE SAME.
AGREE WITH GALE WARNING FROM MIA. ADDING HIGH WIND AD.

@1...VOLUSIA LAKE SEMINOLE ORANGE
@2...BREVARD OSCEOLA
@3...INDIAN RIVER ST LUCIE OKEECHOBEE MARTIN

MCO 74/51 64/41 820
DAB 75/48 63/40 820
MLB 76/52 64/43 820

MLB...GALE WARNING...HIGH WIND AD...LAKE WIND AD.

RES

In the hours before

Special weather statement, Mar 2, 8:23 AM EST, 2 hours 2 minutes before
FLZ045-053-021425-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
823 AM EST WED MAR 2 1994

...FAST MOVING THUNDERSTORMS OVER POLK COUNTY HEADED INTO OSCEOLA
COUNTY...

AT 820 AM...DOPPLER RADAR INDICATED A POSSIBLE SEVERE THUNDERSTORM
IN THE LAKE WALES VICINITY. THE STORM WAS MOVING EAST NORTHEAST AT
50 MPH AND SHOULD MOVE ACROSS PORTIONS OF NORTHERN OSCEOLA COUNTY
BETWEEN 845 AND 915 AM.

PEOPLE FROM KISSIMMEE TO ST CLOUD SHOULD BE ALERT FOR THIS
STORM AS IT MOVES QUICKLY TOWARD THESE AREAS. A TORNADO WATCH IS IN
EFFECT FOR CENTRAL FLORIDA. BE PREPARED TO TAKE SHELTER SHOULD
THREATENING WEATHER APPROACH.

STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

RL
Special weather statement, Mar 2, 8:26 AM EST, 1 hour 59 minutes before
FLZ045-053-021425-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
823 AM EST WED MAR 2 1994

...FAST MOVING THUNDERSTORMS OVER POLK COUNTY HEADED INTO OSCEOLA
COUNTY...

AT 820 AM...DOPPLER RADAR INDICATED A POSSIBLE SEVERE THUNDERSTORM
IN THE LAKE WALES VICINITY. THE STORM WAS MOVING EAST NORTHEAST AT
50 MPH AND SHOULD MOVE ACROSS PORTIONS OF NORTHERN OSCEOLA COUNTY
BETWEEN 845 AND 915 AM.

PEOPLE FROM KISSIMMEE TO ST CLOUD SHOULD BE ALERT FOR THIS
STORM AS IT MOVES QUICKLY TOWARD THESE AREAS. A TORNADO WATCH IS IN
EFFECT FOR CENTRAL FLORIDA. BE PREPARED TO TAKE SHELTER SHOULD
THREATENING WEATHER APPROACH.

STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

RL
Special weather statement, Mar 2, 9:00 AM EST, 1 hour 25 minutes before
FLZ041-044>047-053-054-501-021505-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
900 AM EST WED MAR 2 1994

...TORNADO WATCH REMAINS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA
UNTIL NOON...

AT 900 AM...A LARGE AREA OF RAIN WITH EMBEDDED STRONG THUNDERSTORMS
WAS GENERALLY SOUTHEAST OF A LINE FROM ABOUT DAYTONA BEACH TO
ORLANDO AND SARASOTA. THE SOUTHERN EDGE OF THE RAIN WAS FROM NEAR
VERO BEACH TO FT MYERS.

ANOTHER LINE OF SHOWERS AND THUNDERSTORMS WAS NEAR AN APPROACHING
COLD FRONT FROM NEAR JACKSONVILLE TO OCALA AND TARPON SPRINGS.

THUNDERSTORMS HAVE BEEN MOVING EAST NORTHEAST AT BETWEEN 40 AND 50
MPH THIS MORNING. MOST ANY THUNDERSTORM IS CAPABLE OF PRODUCING
DAMAGING WINDS. PEOPLE ACROSS ALL OF EAST CENTRAL FLORIDA SHOULD
MONITOR THE LATEST WEATHER AND BE PREPARED TO ACT QUICKLY IF
THREATENING WEATHER APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR LATER STATEMENTS OR WARNINGS CONCERNING THIS SEVERE WEATHER
SITUATION.

RL
Special weather statement, Mar 2, 9:01 AM EST, 1 hour 24 minutes before
FLZ041-044>047-053-054-501-021505-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
900 AM EST WED MAR 2 1994

...TORNADO WATCH REMAINS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA
UNTIL NOON...

AT 900 AM...A LARGE AREA OF RAIN WITH EMBEDDED STRONG THUNDERSTORMS
WAS GENERALLY SOUTHEAST OF A LINE FROM ABOUT DAYTONA BEACH TO
ORLANDO AND SARASOTA. THE SOUTHERN EDGE OF THE RAIN WAS FROM NEAR
VERO BEACH TO FT MYERS.

ANOTHER LINE OF SHOWERS AND THUNDERSTORMS WAS NEAR AN APPROACHING
COLD FRONT FROM NEAR JACKSONVILLE TO OCALA AND TARPON SPRINGS.

THUNDERSTORMS HAVE BEEN MOVING EAST NORTHEAST AT BETWEEN 40 AND 50
MPH THIS MORNING. MOST ANY THUNDERSTORM IS CAPABLE OF PRODUCING
DAMAGING WINDS. PEOPLE ACROSS ALL OF EAST CENTRAL FLORIDA SHOULD
MONITOR THE LATEST WEATHER AND BE PREPARED TO ACT QUICKLY IF
THREATENING WEATHER APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR LATER STATEMENTS OR WARNINGS CONCERNING THIS SEVERE WEATHER
SITUATION.

RL
Special weather statement, Mar 2, 10:13 AM EST, 12 minutes before
FLZ041-044>047-053-054-501-021615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1013 AM EST WED MAR 2 1994

...STRONG STORMS MOVING ACROSS NORTHERN HALF OF BREVARD COUNTY...
...TORNADO WATCH REMAINS IN EFFECT FOR ALL OF EAST CENTRAL
FLORIDA...

AT 1010 AM...RADAR INDICATED FAST MOVING THUNDERSTORMS FROM JUST
OFFSHORE THE NORTH SIDE OF CAPE CANAVERAL TO WEST OF MELBOURNE. THE
LINE OF THUNDERSTORMS WAS MOVING EAST NORTHEAST AT 40 MPH.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO AT LEAST
50 MPH. PEOPLE SHOULD BE PREPARED TO TAKE SHELTER AS THE STORMS
MOVE ACROSS THE COASTAL AREAS. STAY TUNED FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

ANOTHER LINE OF THUNDERSTORMS WAS ALONG A COLD FRONT THAT EXTENDED
FROM NORTH OF DAYTONA BEACH TO UMATILLA AND MT DORA.
Special weather statement, Mar 2, 10:14 AM EST, 11 minutes before
FLZ041-044>047-053-054-501-021615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1013 AM EST WED MAR 2 1994

...STRONG STORMS MOVING ACROSS NORTHERN HALF OF BREVARD COUNTY...
...TORNADO WATCH REMAINS IN EFFECT FOR ALL OF EAST CENTRAL
FLORIDA...

AT 1010 AM...RADAR INDICATED FAST MOVING THUNDERSTORMS FROM JUST
OFFSHORE THE NORTH SIDE OF CAPE CANAVERAL TO WEST OF MELBOURNE. THE
LINE OF THUNDERSTORMS WAS MOVING EAST NORTHEAST AT 40 MPH.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO AT LEAST
50 MPH. PEOPLE SHOULD BE PREPARED TO TAKE SHELTER AS THE STORMS
MOVE ACROSS THE COASTAL AREAS. STAY TUNED FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

ANOTHER LINE OF THUNDERSTORMS WAS ALONG A COLD FRONT THAT EXTENDED
FROM NORTH OF DAYTONA BEACH TO UMATILLA AND MT DORA.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 8:23 AM ESTSevere Thunderstorm WarningMLBVolusia37 min
Mar 2, 8:45 AM ESTSevere Thunderstorm WarningMLBOsceola45 min
Mar 2, 11:00 AM ESTSevere Thunderstorm WarningMLBVolusia45 min
Mar 2, 12:49 PM ESTTornado WarningMLBSaint Lucie41 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.